Alert archive / Oregon / Small Craft Advisories in 2018

Small Craft Advisory 9, NWS Medford, OR

January 22, 2018

NWS Medford, OR issued this small craft advisory at Jan 22, 2018, 2:04 PM PST. It took effect at Jan 22, 2018, 10:00 PM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2018, 2:04 PM PST (22:04 UTC)
In effect from
Jan 22, 2018, 10:00 PM PST
Expired
Jan 23, 2018, 4:00 AM PST
In force
6 hr
Issued by
NWS Medford, OR

The text

As transmitted.

221 
WHUS76 KMFR 222204
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
204 PM PST Mon Jan 22 2018

PZZ350-356-231115-
/O.CAN.KMFR.SC.Y.0008.000000T0000Z-180123T1200Z/
/O.NEW.KMFR.SW.Y.0007.180122T2204Z-180123T1200Z/
/O.NEW.KMFR.SC.Y.0009.180123T0600Z-180123T1200Z/
/O.CON.KMFR.GL.W.0007.180123T1200Z-180124T1200Z/
/O.CON.KMFR.SE.W.0008.180123T1200Z-180124T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
204 PM PST Mon Jan 22 2018

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM
PST TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST
WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 AM TUESDAY TO
4 AM PST WEDNESDAY...

The National Weather Service in Medford has issued a Small Craft
Advisory for hazardous seas...which is in effect until 4 AM PST
Tuesday. The Gale Warning and Hazardous Seas Warning remain in
effect from 4 AM Tuesday to 4 AM PST Wednesday.

* Winds...Southwest increasing to 20 to 30 kt tonight, then
  increasing further to south gales 30 to 40 kt with gusts to 45 
  kt by early Tuesday morning.

* Seas...10 to 12 feet through late tonight. Seas will build late
  Tuesday morning, becoming very steep and hazardous 12 to 14 
  feet at 10 to 11 seconds. Seas are expected to build further and
  peak at 15 to 19 feet Tuesday night through Wednesday morning. 

* Areas affected...All areas will be affected small craft
  conditions overnight. All areas will then be affected by very 
  steep and hazardous seas. Gales are expected beyond 3 nm from 
  shore, except closer to shore in the vicinity of Cape Blanco. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

A Small Craft Advisory for hazardous seas means that waves will
be steep enough to create a potential hazard to smaller vessels
and inexperienced mariners.

&&

$$

PZZ376-231115-
/O.CAN.KMFR.SC.Y.0008.000000T0000Z-180123T1200Z/
/O.NEW.KMFR.SW.Y.0007.180122T2204Z-180123T1200Z/
/O.NEW.KMFR.SC.Y.0009.180123T0600Z-180123T1200Z/
/O.EXB.KMFR.SE.W.0008.180123T1200Z-180123T1800Z/
/O.CON.KMFR.GL.W.0007.180123T1200Z-180124T1200Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
204 PM PST Mon Jan 22 2018

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM
PST TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST
WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 AM TO 10 AM PST
TUESDAY...

The National Weather Service in Medford has issued a Small Craft
Advisory for hazardous seas...which is in effect until 4 AM PST
Tuesday. The Gale Warning and Hazardous Seas Warning remain in
effect from 4 AM Tuesday to 4 AM PST Wednesday. 

* Winds...South 20 to 25 kt tonight then increasing to south gales
  30 to 40 kt by early Tuesday morning. Winds are expected to
  increase further to south gales 35 to 45 kts Tuesday night and
  Wednesday.

* Seas...steep and hazardous at 10 to 12 feet through Tuesday
  morning. Seas will build to 14 to 17 feet by Tuesday afternoon
  becoming very steep and very hazardous through Wednesday
  evening. 

* Areas affected...All areas will be affected small craft 
  conditions through tonight. Then all areas will be affected by 
  very steep and hazardous seas, with the steepest seas expected 
  north of Gold Beach. Gales are expected across all areas. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

A Small Craft Advisory for hazardous seas means that waves will
be steep enough to create a potential hazard to smaller vessels
and inexperienced mariners.

&&

$$

PZZ370-231115-
/O.CAN.KMFR.SC.Y.0008.000000T0000Z-180123T1200Z/
/O.NEW.KMFR.SW.Y.0007.180122T2204Z-180123T1200Z/
/O.NEW.KMFR.SC.Y.0009.180123T0600Z-180123T1200Z/
/O.CON.KMFR.GL.W.0007.180123T1200Z-180124T1200Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
204 PM PST Mon Jan 22 2018

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM
PST TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST
WEDNESDAY...

The National Weather Service in Medford has issued a Small Craft
Advisory for hazardous seas...which is in effect until 4 AM PST
Tuesday. The Gale Warning remains in effect from 4 AM Tuesday to 
4 AM PST Wednesday.

* Winds...South 20 to 30 kt increasing to south gales 25 to 35 kt
  with gusts to 45 kt by early Tuesday morning. 

* Seas...10 to 12 feet through late tonight. Seas will build early
  Tuesday morning, becoming very steep and hazardous 14 to 17 
  feet at 10 seconds Tuesday afternoon through Wednesday morning. 

* Areas affected...All areas will be affected small craft
  conditions through tonight. All areas will then be affected by
  gales, with the strongest winds and steepest seas north of Cape
  Arago. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly 
recommended that mariners without the proper experience seek safe 
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

A Small Craft Advisory for hazardous seas means that waves will
be steep enough to create a potential hazard to smaller vessels
and inexperienced mariners.

&&

$$


http://www.weather.gov/medford
2 follow-up statements
464 
WHUS76 KMFR 222314
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
314 PM PST Mon Jan 22 2018

PZZ376-231215-
/O.CON.KMFR.SW.Y.0007.000000T0000Z-180123T1200Z/
/O.CON.KMFR.SC.Y.0009.180123T0600Z-180123T1200Z/
/O.CON.KMFR.GL.W.0007.180123T1200Z-180124T1200Z/
/O.CON.KMFR.SE.W.0008.180123T1200Z-180123T1800Z/
/O.NEW.KMFR.SE.W.0009.180124T1200Z-180127T0000Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
314 PM PST Mon Jan 22 2018

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST
WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM PST
FRIDAY...

The National Weather Service in Medford has issued a Hazardous
Seas Warning...which is in effect from 4 AM Wednesday to 4 PM PST
Friday. 

* Winds...South 20 to 25 kt tonight then increasing to south 
  gales 30 to 40 kt by early Tuesday morning. Winds are expected 
  to increase further to south gales 35 to 45 kts Tuesday night 
  and Wednesday. 

* Seas...steep and hazardous at 10 to 12 feet through Tuesday
  morning. Seas will build to 14 to 17 feet by Tuesday afternoon
  becoming very steep and very hazardous through Friday evening. 

* Areas affected...All areas will be affected small craft 
  conditions through tonight. Then all areas will be affected by 
  very steep and hazardous seas, with the steepest seas expected 
  north of Gold Beach. Gales are expected across all areas. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

A Small Craft Advisory for hazardous seas means that waves will
be steep enough to create a potential hazard to smaller vessels
and inexperienced mariners.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

&&

$$

PZZ370-231215-
/O.CON.KMFR.SW.Y.0007.000000T0000Z-180123T1200Z/
/O.CON.KMFR.SC.Y.0009.180123T0600Z-180123T1200Z/
/O.CON.KMFR.GL.W.0007.180123T1200Z-180124T1200Z/
/O.EXB.KMFR.SE.W.0008.180124T1200Z-180127T0000Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
314 PM PST Mon Jan 22 2018

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST
WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 AM WEDNESDAY TO 4 PM
PST FRIDAY...

The National Weather Service in Medford has issued a Hazardous
Seas Warning...which is in effect from 4 AM Wednesday to 4 PM PST
Friday. 

* Winds...South 20 to 30 kt increasing to south gales 25 to 35 
  kt with gusts to 45 kt by early Tuesday morning. 

* Seas...10 to 12 feet through late tonight. Seas will build early
  Tuesday morning, becoming very steep and hazardous 14 to 17 feet
  at 10 seconds Tuesday afternoon through Friday evening. 

* Areas affected...All areas will be affected small craft 
  conditions through tonight. All areas will then be affected by 
  gales, with the strongest winds and steepest seas north of 
  Cape Arago. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

A Small Craft Advisory for hazardous seas means that waves will
be steep enough to create a potential hazard to smaller vessels
and inexperienced mariners.

&&

$$

PZZ350-356-231215-
/O.CON.KMFR.SW.Y.0007.000000T0000Z-180123T1200Z/
/O.CON.KMFR.SC.Y.0009.180123T0600Z-180123T1200Z/
/O.EXT.KMFR.SE.W.0008.180123T1200Z-180127T0000Z/
/O.CON.KMFR.GL.W.0007.180123T1200Z-180124T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
314 PM PST Mon Jan 22 2018

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST
WEDNESDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 4 AM TUESDAY TO 4 PM
PST FRIDAY...

* Winds...Southwest increasing to 20 to 30 kt tonight, then 
  increasing further to south gales 30 to 40 kt with gusts to 45 
  kt by early Tuesday morning. 

* Seas...10 to 12 feet through late tonight. Seas will build late
  Tuesday morning, becoming very steep and hazardous 12 to 14 feet
  at 10 to 11 seconds. Seas are expected to build further and peak
  at 15 to 19 feet Tuesday night through Friday evening. 

* Areas affected...All areas will be affected small craft 
  conditions overnight. All areas will then be affected by very 
  steep and hazardous seas. Gales are expected beyond 3 nm from 
  shore, except closer to shore in the vicinity of Cape Blanco. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

A Small Craft Advisory for hazardous seas means that waves will
be steep enough to create a potential hazard to smaller vessels
and inexperienced mariners.

&&

$$


http://www.weather.gov/medford
970 
WHUS76 KMFR 231125
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
325 AM PST Tue Jan 23 2018

PZZ376-240030-
/O.CON.KMFR.SC.Y.0009.000000T0000Z-180123T1200Z/
/O.CON.KMFR.SW.Y.0007.000000T0000Z-180123T1200Z/
/O.CON.KMFR.GL.W.0007.180123T1200Z-180124T1200Z/
/O.CON.KMFR.SE.W.0008.180123T1200Z-180123T1800Z/
/O.CON.KMFR.SE.W.0009.180124T1200Z-180127T0000Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
325 AM PST Tue Jan 23 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 AM WEDNESDAY
TO 4 PM PST FRIDAY...

* Winds...South 25 to 30 kt increasing to south gales 30 to 40 kt
  early this morning. Winds are expected to increase further to
  south gales 35 to 45 kts tonight into early Wednesday morning. 

* Seas...steep and hazardous at 10 to 12 feet through this
  morning. Seas will build to 14 to 17 feet by this afternoon 
  becoming very steep and very hazardous through Friday evening. 

* Areas affected...All areas will be affected by gales, and very
  steep and hazardous seas, with the steepest seas expected north
  of Gold Beach.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

&&

$$

PZZ350-356-240030-
/O.CON.KMFR.SC.Y.0009.000000T0000Z-180123T1200Z/
/O.CON.KMFR.SW.Y.0007.000000T0000Z-180123T1200Z/
/O.CON.KMFR.GL.W.0007.180123T1200Z-180124T1200Z/
/O.CON.KMFR.SE.W.0008.180123T1200Z-180127T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
325 AM PST Tue Jan 23 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST
FRIDAY...

* Winds...South 25 to 30 kt increasing further to south gales 30
  to 40 kt with gusts to 45 kt early this morning. Gales will then
  persist into early Wednesday morning.

* Seas...10 to 12 feet early this morning becoming very steep and
  hazardous 12 to 14 feet at 10 to 11 seconds. Seas are expected
  to build further and peak at 15 to 19 feet tonight through
  Friday evening. 

* Areas affected...All areas will be affected by very steep and 
  hazardous seas. Gales are expected beyond 3 nm from shore, 
  except closer to shore in the vicinity of Cape Blanco. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

&&

$$

PZZ370-240030-
/O.CON.KMFR.SC.Y.0009.000000T0000Z-180123T1200Z/
/O.CON.KMFR.SW.Y.0007.000000T0000Z-180123T1200Z/
/O.CON.KMFR.GL.W.0007.180123T1200Z-180124T1200Z/
/O.CON.KMFR.SE.W.0008.180124T1200Z-180127T0000Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
325 AM PST Tue Jan 23 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 AM WEDNESDAY
TO 4 PM PST FRIDAY...

* Winds...South 25 to 30 kt increasing to south gales 25 to 35 kt
  with gusts to 45 kt early this morning. Gales will then persist
  into early Wednesday morning.

* Seas...10 to 12 feet through late tonight. Seas will build early
  this morning, becoming very steep and hazardous 14 to 17 feet at
  10 seconds this afternoon through Friday evening.

* Areas affected...All areas will be affected by gales, with the
  strongest winds and steepest seas north of Cape Arago. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

&&

$$


http://www.weather.gov/medford

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 9:45 AM PST, 4 hours 19 minutes earlier.

Area forecast discussion, Jan 22, 9:45 AM PST, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Medford OR
945 AM PST Mon Jan 22 2018

.DISCUSSION...Morning update. Showers continue to taper off as an
upper ridge slowly begins to build briefly ahead of the next system
that moves in tonight. Current forecast looks on track and will
expire the winter weather advisory. Sven

.Short Term...through Wednesday...Snow showers continue to produce
accumulations in portions of Siskiyou County this morning. In
fact, from webcams it looks pretty snowy around Snowman Summit,
and while it doesn't look like it's sticking to I-5 that much,
it's snowing from Dunsmuir up through Mt. Shasta. High resolution
guidance shows this continuing through mid morning but gradually
tapering off. Another inch or two of snow is possible through
dawn, then impacts will diminish. As a result, the winter weather
advisory was extended through 10 AM for these locations. It is
still also snowing occasionally around Mt. Ashland and in the
Cascades. Accumulations should generally be light and diminish as
the airmass dries and upper forcing moves off to our east today.
The rest of us in the lower elevations will see a couple of
showers roaming around this morning, but those will decrease as
well. The exception will be along the coast where onshore flow
will keep shower potential going through today.

We'll see a short break tonight into early Tuesday, but the next
front will already be knocking on the door by daylight Tuesday.
This front doesn't look quite as strong as the last one, but it
does look more "traditional" in that the flow aloft is more
southerly and thus is more supportive of strong winds in the usual
areas like Shasta Valley and east side. This one isn't a slam
dunk for winds, but there is certainly enough potential to warrant
a high wind watch in the usual spots, and one has already been
issued.

The front will be much more slow moving than its predecessor, and
thus it will be much wetter. This is the first front in a while
that looks like a true "atmospheric river." Current forecast
rainfall amounts are 3-6 inches along the south coast and coastal
mountains, 1-2 inches in the Cascades and Siskiyous, up to an
inch in interior west side valleys, and 0.25 to 0.50 inch on the
east side. Snow levels will rise to around 5000 feet as warm
southerly flow develops, but above this elevation, these copious
precipitation amounts will be snow. As such, a winter storm watch
was issued for the Cascades and Siskiyous. We could easily see a
foot of snow from Crater Lake down to Mt. Ashland, which is not
great news for travelers, but it is to would-be skiers. This setup
also looks to favor the Mt. Shasta area this time. Flow aloft is
much more southerly, precipitation should be heavy, and
thermodynamics are favorable. We held off on issuing a winter
storm watch for Siskiyou County to avoid confusion with the
current advisory, but one could be forthcoming when the advisory
expires later this morning. -Wright

.Long Term...Thu, Jan 25th through Sunday night, Jan 29th, 2018...
The long term period begins with an anomalously cold trough of low
pressure extending from southern Alaska southward to southern
California along the West Coast. GEFS 500MB geopotential heights
begin the period at 537 decameters, which equates to a normalized
anomaly of -1.75 to -2 standard deviations. Thus, it will be colder
than normal across the forecast area with showers and low snow
levels expected. Model guidance is well agreed on showers from along
and near the Cascades westward during the day on Thursday,
diminishing Thursday night into Friday morning. Snow levels are
expected to generally be between 1500 and 2500 feet, +/- 500 feet.
Therefore, we'll be on the lookout for snowfall on the lower passes
such as Jacksonville Hill and the Sexton Summits. Snow will also be
possible on or near the valley floors of the Rogue and Illinois
valleys. Have adjusted snow levels Thursday morning through Friday
morning to account for some expectation of the local effect of lower
snow levels in convective SW flow over and near the Illinois Valley
versus the Rogue Valley. Given the showery pattern, current
expectations are that accumulations in the valleys will be generally
light, but could be locally significant in locations such as Hayes
Hill in the Illinois Valley. For the relatively parched downhill ski
areas, models are indicating 0.25" to 0.75" of water equivalent at
Mount Ashland and 0.50" to 1.0" at Mount Shasta Wednesday night
through Friday morning. Due to the cold air mass snow amounts are
expected to be a fluffy 5-10 additional inches at Mount Ashland and
6-12 additional inches on Mount Shasta.

Friday the trough begins to lift out to the northeast as high
pressure begins to build in from the southwest. However, due to
replacement of a colder air mass by a warmer one, we anticipate
precipitation could linger Friday into Saturday, especially over NW
sections of the forecast area, with snow levels remaining below 5500
feet.

Anomalously high amplitude high pressure is then expected to move
through Saturday night through Monday, followed by another fairly
strong trough of low pressure arriving from the Gulf of Alaska
Tuesday into Wednesday. This trough is not as deep as recent ones on
the GEFS, but should be enough to bring us a bit more rain and some
freshening of the mountain snowpack. It is notable that both the 12Z
ECMWF and 18Z GFS do indicate the trough to be deeper/colder than
does the GEFS mean, so this means there is uncertainty related to
the amplitude and resultant southern periphery of this trough. BTL

&&

.AVIATION...22/06Z TAF CYCLE...The front has moved through the
region and we're now watching showers on radar.  CIGS are quite high
in the majority of areas around 3500 feet, so mountain obscuration
is likely over the Cascades during the overnight hours.  There
appears to be some clearing to the west, so the valleys are expected
to see some low level MVFR stratus at times and perhaps some
visibility reductions.

Also added snow showers near Klamath falls and those can reduce
visibilities down to 2-3 miles when the move over head.  Those
should be pretty isolated through the next 6 hours.

Not expecting fog to force IFR rules because the low level
instability increases during the overnight hours with the colder air
moving in aloft.

As for Monday,  look for VFR conditions to prevail with just a few
cumulus clouds forming in the cold and unstable airmass.

-Smith

&&

.MARINE...Updated 200 AM PST Monday 22 Jan 2018...A break
between systems is expected today. Winds will be relatively calm,
but seas will remain steep and hazardous to small craft through
tonight. The next system will affect the waters early Tuesday
morning. This front is not as strong as the recent one on Sunday, so
only gales are expected. However, this front may stall and the
duration of strong winds may be longer than the Sunday system.
Currently it looks like winds will be just below gale force after
Wednesday morning, but are expected to remain increased through
Thursday morning.

Seas will build again late Tuesday morning becoming very steep and
hazardous 14 to 17 feet at 10 to 11 seconds through Wednesday
morning. Seas will remain elevated through much of the week, peaking
again at 19 to 20 feet on Thursday. Conditions may briefly improve
Friday before the next front moves through the waters Friday
evening. /BR-y

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Watch from late Tuesday night through Wednesday
     evening for ORZ030-031.
     Winter Storm Watch from Tuesday evening through Wednesday
     evening above 5000 feet in the for ORZ027-028.

CA...High Wind Watch from Tuesday afternoon through Wednesday morning
     for CAZ081.
     Winter Weather Advisory until 10 AM PST this morning for
     CAZ082-083.

Pacific Coastal Waters...Small Craft Advisory until 4 AM PST Tuesday
for      PZZ350-356-370-376.      Gale Warning from 4 AM Tuesday to
4 AM PST Wednesday for      PZZ350-356-370-376.      Hazardous Seas
Warning from 4 AM Tuesday to 4 AM PST Wednesday      for PZZ350-356.

In the hours before

Local storm report, Jan 22, 8:47 AM PST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
847 AM PST MON JAN 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       6 E GOLD BEACH          42.42N 124.31W
01/22/2018  E1.03 INCH       CURRY              OR   TRAINED SPOTTER

            24 HOUR TOTAL. THE DURATION OF THE HEAVY
            RAIN EVENT WAS 24 HOURS.

&&

CC
Local storm report, Jan 22, 10:47 AM PST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1047 AM PST MON JAN 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       6 SE SELMA              42.23N 123.52W
01/22/2018  M1.22 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            9AM PST SUNDAY TO 9AM PST MONDAY. LOCATION
            IS 1750 FEET ELEVATION ON THE NE SIDE OF
            GREYBACK MOUNTAIN. SNOW ACCUMULATED DOWN TO
            ABOUT 1775FT. THE DURATION OF THE HEAVY RAIN
            EVENT WAS 24 HOURS.

&&

BTL

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 8:36 PM PSTGale WatchMFR6 hr
Jan 22, 2:10 AM PSTGale WarningMFR50 hr
Jan 22, 2:10 AM PSTHazardous Seas WarningMFR4 days
Jan 22, 2:22 AM PSTWinter Storm WatchMFRDouglas, Jackson, Josephine, Klamath, Lake13 hr
Jan 22, 2:28 AM PSTHigh Wind WatchMFRKlamath, Lake13 hr
Jan 22, 2:04 PM PSTSmall Craft Advisory for Hazardous SeasMFR14 hr
Jan 22, 3:04 PM PSTHigh Wind WarningMFRCoos, Curry, Douglas46 hr
Jan 22, 3:04 PM PSTHigh Wind WarningMFRKlamath, Lake51 hr
Jan 22, 3:14 PM PSTHazardous Seas WarningMFR3 days
Jan 22, 3:35 PM PSTWinter Storm WarningMFRCurry, Douglas, Jackson, Josephine, Klamath, Lake3 days
Jan 22, 3:35 PM PSTWinter Weather AdvisoryMFRKlamath, Lake3 days
Jan 22, 1:14 AM PSTWinter Weather AdvisoryMFRSiskiyou9 hr

Nearby

Small Craft Advisories in Oregon, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.